Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 49, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 3, 2015, 3:06 PM CDT for 4 counties in Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2015, 3:06 PM CDT (20:06 UTC)
- Expired
- Jul 3, 2015, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, KY, Edmonson County, KY, Ohio County, KY, Warren County, KY
The radar
The Ft Campbell radar (KHPX), 73 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:44 PM CDT | FLASH FLOOD | Roundhill, KY | NUMEROUS ROADS CLOSED DUE TO HIGH WATER. |
| Jul 3, 4:13 PM CDT | FLASH FLOOD | Brownsville, KY | HIGHWAY 187 HAS HIGH WATER IN SPOTS. HIGHWAY 70 HAS HIGH WATER IN SPOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427
WGUS53 KLMK 032006
FFWLMK
KYC031-061-183-227-040000-
/O.NEW.KLMK.FF.W.0049.150703T2006Z-150704T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN OHIO COUNTY IN NORTHWEST KENTUCKY...
BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 700 PM CDT
* AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS OVER THE WARNED
AREA.
* LOCATIONS IMPACTED INCLUDE...BROWNSVILLE...MORGANTOWN...
IN ADDITION...WINDYVILLE...STOCKHOLM AND WYSOX ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
INDIANA CAMP CREEK OVERFLOWS DEXTERVILLE ROAD.
LOW LYING AREA ON GARDNER LANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3729 8698 3733 8616 3728 8611 3715 8611
3708 8691 3712 8690 3716 8693 3719 8691
3722 8691 3724 8695
$$
ZT2 follow-up statements
922
WGUS73 KLMK 032045
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM CDT FRI JUL 3 2015
KYC031-061-183-227-040000-
/O.CON.KLMK.FF.W.0049.000000T0000Z-150704T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-WARREN KY-BUTLER KY-EDMONSON KY-
345 PM CDT FRI JUL 3 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
EDMONSON...BUTLER...NORTHWESTERN WARREN AND SOUTHERN OHIO COUNTIES...
AT 341 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THERE
HAVE BEEN ROAD CLOSURES IN THE ROUNDHILL AREA DUE TO FLASH FLOODING.
* LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...
MORGANTOWN...
IN ADDITION...SEGAL...WINDYVILLE AND STOCKHOLM ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREA IN THIS WARNING...
LOW LYING AREA ON GARDNER LANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3729 8698 3733 8616 3728 8611 3715 8611
3708 8691 3712 8690 3716 8693 3719 8691
3722 8691 3724 8695
$$
ZT807
WGUS73 KLMK 032357
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM CDT FRI JUL 3 2015
KYC031-061-183-227-040007-
/O.EXP.KLMK.FF.W.0049.000000T0000Z-150704T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-WARREN KY-BUTLER KY-EDMONSON KY-
657 PM CDT FRI JUL 3 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM CDT FOR EDMONSON...
BUTLER...NORTHWESTERN WARREN AND SOUTHERN OHIO COUNTIES...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3729 8698 3733 8616 3728 8611 3715 8611
3708 8691 3712 8690 3716 8693 3719 8691
3722 8691 3724 8695
$$
ZTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:06 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 3, 2:06 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT Fri Jul 3 2015
.SHORT TERM (Now through Saturday Night)...
Issued at 304 PM EDT Fri Jul 3 2015
...Flash Flood Potential Continues Through Tonight...
A 5H shortwave trof reaching from the Great Lakes to the southern
Plains will sweep slowly eastward tonight. As this disturbance
encounters very moist, slightly unstable air it will generate
scattered showers and storms. Coverage should slowly decrease
overnight as instability decreases, but we may hold on to at least
scattered showers through the night thanks to that wave as well as a
broad synoptic surface boundary and local boundaries from earlier
convection. Because the ground is so wet, and considering the
rainfall rates we saw this afternoon, after chatting with JKL have
decided to extend most of the Flash Flood Watch through tonight. As
coverage decreases, we may be able to cancel it early. Speaking of
which, we will let the northeast corner of the LMK CWA (Scott IN,
Jefferson IN, and Trimble KY) expire at 8pm as previously scheduled
since that area has had time to dry out today plus the better
chances for heavier downpours are south of there. Thanks to ILN for
coord.
Tomorrow moisture will not be as deep as the upper wave sweeps much
of the RH to the south and southeast. As we destabilize over the
course of the day some showers and storms may still pop up,
especially across the Lake Cumberland region, but coverage will be
less than what we saw today. High temperatures will be pretty nice
for Independence Day, generally in the 80 to 85 degree range.
Shower/storm coverage will continue to decrease Saturday night as
temperatures fall into the middle 60s by morning.
.LONG TERM (Sunday through Friday)...
Issued at 257 PM EDT Fri Jul 3 2015
A weak upper level trough will be over the region at the beginning
of the long term period. This trough will slowly shift off to the
north and east through Monday. At the surface we will be in between
high pressure to the east and a low pressure system to the west.
There should be a relative lull in showers and thunderstorms Sunday
through Monday night. The best chance for rain will be across the
southeastern portion of the forecast area. However, these storms
will be scattered at best. In addition, Sunday night still looks
like it should be dry. Highs through this period will be in the mid
80s with lows in the upper 60s to lower 70s.
A shortwave trough will swing into southeastern Canada and the Great
Lakes region by Tuesday. A cold front will approach the lower Ohio
Valley Tuesday, bringing with it a greater chance for storms. This
front will stall out across the forecast area and will serve as a
focus for storms through the end of the work week. In addition, a
couple of weak waves will ride along this front. Scattered to
numerous storms can be expected through Thursday night in
association with these disturbances. A few strong storms may be
possible with this activity, but the main concern could become
flooding once again as grounds are already saturated from rounds of
rain this week.
Highs look to be a bit cooler this week with temps topping out in
the lower to mid 80s. Lows will range from the mid 60s to lower 70s.
&&
.AVIATION (18Z TAF Update)...
Issued at 114 PM EDT Fri Jul 3 2015
Showers and a few thunderstorms have begun to sprout across southern
Indiana and central Kentucky ahead of an approaching 5H shortwave
trof and along an east-west surface boundary. Thunderstorm coverage
is expected to increase this afternoon as instability increases.
Some training of storms will be possible, so, if a line of storms
sets up directly over an airport there could be an extended period
of time below VFR in heavy downpours.
Convection coverage will gradually decrease tonight. The decrease
may be rather gradual, and we may hold on to a few showers
throughout the night. Ceilings are expected to lower once again in
the very moist atmosphere, and some light vsby reductions will be
possible especially at BWG.
Stubborn upper troffing will remain overhead and the wavy surface
boundary will still be in the area, but both features will be weak
and there won't be quite as much moisture in the column, resulting
in lower shower/storm coverage.
Winds will be chaotic throughout the TAF period, but will be on the
light side (outside of thunderstorms).
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 8 PM EDT this evening FOR KYZ032.
FLASH FLOOD WATCH through Saturday morning FOR KYZ023>031-
033>043-045>049-053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH until 8 PM EDT this evening FOR INZ078-079.
FLASH FLOOD WATCH through Saturday morning FOR INZ076-077-083-
084-089>092.
&&
Short Term........13
Long Term.........EER
Aviation..........13Hazardous weather outlook, Jul 3, 2:34 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 334 PM EDT FRI JUL 3 2015 INZ078-079-KYZ032-041945- SCOTT IN-JEFFERSON IN-TRIMBLE KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...BEDFORD 334 PM EDT FRI JUL 3 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...PRIMARILY THIS EVENING. IN AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL...EVEN BRIEF HEAVY RAIN WILL BE ENOUGH TO CREATE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WEAK UPPER DISTURBANCE WILL MEANDER AROUND THE CENTRAL APPALACHIANS THROUGH EARLY NEXT WEEK...WITH ADDITIONAL ROUNDS OF ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE MAINLY EACH AFTERNOON AND EVENING. BY MID WEEK...ANOTHER FRONTAL BOUNDARY WILL APPROACH AND STALL NEAR THE AREA BRINGING MORE ROUNDS OF SCATTERED STORMS. HEAVY RAINFALL WILL AGAIN BECOME A THREAT WITH ANY THUNDERSTORM DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY FLOODING AS SOON AS IT BEGINS OR APPEARS IMMINENT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076-077-083-084-089>092-KYZ023>031-033>043-045>049-053>057- 061>067-070>078-081-082-041945- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN- FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY- GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-HENRY KY- SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...HAWESVILLE... HARDINSBURG...BRANDENBURG...BEAVER DAM...LEITCHFIELD... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE... MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 334 PM EDT FRI JUL 3 2015 /234 PM CDT FRI JUL 3 2015/ ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...PRIMARILY THIS EVENING. IN AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL...EVEN BRIEF HEAVY RAIN WILL BE ENOUGH TO CREATE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WEAK UPPER DISTURBANCE WILL MEANDER AROUND THE CENTRAL APPALACHIANS THROUGH EARLY NEXT WEEK...WITH ADDITIONAL ROUNDS OF ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE MAINLY EACH AFTERNOON AND EVENING. BY MID WEEK...ANOTHER FRONTAL BOUNDARY WILL APPROACH AND STALL NEAR THE AREA BRINGING MORE ROUNDS OF SCATTERED STORMS. HEAVY RAINFALL WILL AGAIN BECOME A THREAT WITH ANY THUNDERSTORM DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY FLOODING AS SOON AS IT BEGINS OR APPEARS IMMINENT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Special weather statement, Jul 3, 12:10 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
110 PM EDT FRI JUL 3 2015
INZ090-KYZ024-025-028>030-031740-
BRECKINRIDGE KY-BULLITT KY-HARDIN KY-HARRISON IN-JEFFERSON KY-MEADE
KY-
110 PM EDT FRI JUL 3 2015
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...
AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BRANDENBURG...AND MOVING
EAST AT 15 MPH.
OCCASIONAL LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SHEPHERDSVILLE...
GRAHAMTON AND HUGHES LANDING...
VINE GROVE AND PILCHER LANDING...
MULDRAUGH...
FORT KNOX AND DIETZ ACRES...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3805 8598 3811 8567 3785 8569 3774 8640
3788 8633
TIME...MOT...LOC 1711Z 261DEG 11KT 3789 8606
JDGSpecial weather statement, Jul 3, 12:32 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM EDT FRI JUL 3 2015
KYZ030-031800-
JEFFERSON KY-
132 PM EDT FRI JUL 3 2015
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FERN CREEK...AND MOVING NORTHEAST AT 5 MPH.
OCCASIONAL LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
OKOLONA...
FERN CREEK...
HIGHVIEW...
FISHERVILLE AND ROUTT...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
127 AND 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3822 8542 3816 8542 3814 8543 3811 8575
3818 8577
TIME...MOT...LOC 1732Z 238DEG 4KT 3817 8557
JDGSpecial weather statement, Jul 3, 12:47 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
147 PM EDT FRI JUL 3 2015
KYZ034-038>041-045>048-056-031815-
ANDERSON KY-FAYETTE KY-GARRARD KY-JESSAMINE KY-MERCER KY-NELSON
KY-SHELBY KY-SPENCER KY-WASHINGTON KY-WOODFORD KY-
147 PM EDT FRI JUL 3 2015
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SLOW MOVING THUNDERSTORMS ACROSS THE AREA...MOVING EAST AT 10 MPH.
OCCASIONAL LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES...ARE
EXPECTED WITH THIS STORM.
MAINLY RURAL AREAS OF ANDERSON...MERCER...NORTHEASTERN NELSON...
NORTHERN WASHINGTON...NORTHWESTERN GARRARD...SOUTHEASTERN SHELBY...
SOUTHERN WOODFORD...SPENCER...WESTERN FAYETTE AND WESTERN JESSAMINE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3769 8462 3770 8474 3771 8474 3772 8479
3771 8481 3775 8553 3815 8539 3804 8458
TIME...MOT...LOC 1744Z 273DEG 8KT 3788 8509
ZTSpecial weather statement, Jul 3, 1:46 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 PM EDT FRI JUL 3 2015
KYZ040-041-048-031945-
FAYETTE KY-JESSAMINE KY-WOODFORD KY-
246 PM EDT FRI JUL 3 2015
...SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL MOVING
INTO LEXINGTON METRO...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SLOW MOVING THUNDERSTORMS NEAR DUNBAR HIGH SCHOOL...AND MOVING EAST
AT 15 MPH.
OCCASIONAL LIGHTNING...AND TORRENTIAL RAIN REDUCING VISIBILITIES...
ARE EXPECTED WITH THIS STORM.
MAINLY RURAL AREAS OF CENTRAL FAYETTE...CENTRAL WOODFORD AND
NORTHWESTERN JESSAMINE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3790 8480 3791 8480 3792 8481 3793 8481
3794 8480 3795 8482 3797 8480 3797 8482
3805 8484 3806 8482 3808 8484 3813 8438
3797 8436
TIME...MOT...LOC 1845Z 257DEG 12KT 3802 8457
ZTSpecial weather statement, Jul 3, 1:48 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT FRI JUL 3 2015
INZ090-091-KYZ030-031920-
FLOYD IN-HARRISON IN-JEFFERSON KY-
248 PM EDT FRI JUL 3 2015
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JEFFERSONTOWN...AND MOVING EAST AT 15 MPH.
OCCASIONAL LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ST. MATTHEWS...
SHIVELY...
LYNDON...
LOUISVILLE...
JEFFERSONTOWN...
JEFFERSONTOWN AND LYNDON...
ANCHORAGE...
MIDDLETOWN...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
131 AND 137.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 8.
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
1 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3826 8541 3823 8540 3822 8541 3816 8589
3821 8615 3826 8611 3827 8575 3827 8574
3827 8572 3829 8547
TIME...MOT...LOC 1848Z 258DEG 11KT 3821 8561
JDGSpecial weather statement, Jul 3, 2:41 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
241 PM CDT FRI JUL 3 2015
KYZ026-061-032110-
BUTLER KY-OHIO KY-
241 PM CDT FRI JUL 3 2015
...SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAIN MOVING INTO BUTLER
COUNTY...
AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF MORGANTOWN...AND MOVING EAST AT
20 MPH.
OCCASIONAL LIGHTNING...AND TORRENTIAL RAIN REDUCING VISIBILITIES...
ARE EXPECTED WITH THIS STORM.
MAINLY RURAL AREAS OF CENTRAL BUTLER AND SOUTHERN OHIO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3729 8656 3718 8661 3718 8662 3717 8661
3706 8666 3707 8695 3709 8690 3712 8690
3715 8693 3718 8693 3719 8691 3722 8691
3727 8699 3728 8699
TIME...MOT...LOC 1940Z 266DEG 16KT 3719 8690
ZTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:06 PM CDT | River Flood Warning | LMK | Warren | 35 hr |
| Jul 3, 3:36 AM CDT | Areal Flood Advisory | LMK | Henry | 3 hr |
| Jul 3, 7:25 AM CDT | Special Weather Statement | LMK | Ohio | 60 min |
| Jul 3, 7:29 AM CDT | Special Weather Statement | LMK | Lincoln | 41 min |
| Jul 3, 8:02 AM CDT | Areal Flood Advisory | LMK | Monroe | 3 hr |
| Jul 3, 8:19 AM CDT | Special Weather Statement | LMK | Grayson | 31 min |
| Jul 3, 9:37 AM CDT | Areal Flood Advisory | LMK | Hart | 3 hr |
| Jul 3, 10:18 AM CDT | Areal Flood Advisory | LMK | Taylor | 3 hr |
| Jul 3, 10:23 AM CDT | Special Weather Statement | LMK | Metcalfe | 32 min |
| Jul 3, 10:43 AM CDT | Areal Flood Advisory | LMK | Adair, Cumberland, Metcalfe | 3 hr |
| Jul 3, 11:05 AM CDT | Areal Flood Warning | LMK | Taylor | 3 hr |
| Jul 3, 11:21 AM CDT | Areal Flood Warning | LMK | Adair | 84 min |
| Jul 3, 11:31 AM CDT | Special Weather Statement | LMK | Meade | 29 min |
| Jul 3, 11:46 AM CDT | Special Weather Statement | LMK | Jessamine | 29 min |
| Jul 3, 12:10 PM CDT | Special Weather Statement | LMK | Bullitt | 30 min |
| Jul 3, 12:16 PM CDT | Flash Flood Warning | LMK | Garrard, Jessamine, Madison | 4 hr |
| Jul 3, 12:32 PM CDT | Special Weather Statement | LMK | Jefferson | 28 min |
| Jul 3, 12:45 PM CDT | Areal Flood Advisory | LMK | Bullitt, Hardin, Jefferson | 3 hr |
| Jul 3, 12:47 PM CDT | Special Weather Statement | LMK | Anderson, Mercer, Nelson, Spencer, Washington, Woodford | 28 min |
| Jul 3, 12:52 PM CDT | Flash Flood Warning | LMK | Jefferson | 113 min |
| Jul 3, 1:08 PM CDT | Flash Flood Warning | LMK | Bullitt, Hardin, Nelson | 4 hr |
| Jul 3, 1:13 PM CDT | Flash Flood Warning | LMK | Breckinridge, Bullitt, Hardin, Meade | 4 hr |
| Jul 3, 1:17 PM CDT | Areal Flood Advisory | LMK | Anderson, Mercer, Nelson, Spencer, Washington | 88 min |
| Jul 3, 1:46 PM CDT | Special Weather Statement | LMK | Fayette, Woodford | 59 min |
| Jul 3, 1:48 PM CDT | Special Weather Statement | LMK | Jefferson | 32 min |
| Jul 3, 2:13 PM CDT | Areal Flood Advisory | LMK | Fayette, Woodford | 3 hr |
| Jul 3, 2:21 PM CDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jul 3, 2:25 PM CDT | Flash Flood Warning | LMK | Anderson, Bourbon, Fayette, Jessamine, Mercer, Woodford | 4 hr |
| Jul 3, 2:41 PM CDT | Special Weather Statement | LMK | Butler | 89 min |
| Jul 3, 3:23 PM CDT | Special Weather Statement | LMK | Boyle, Larue, Marion, Mercer, Washington | 42 min |
| Jul 3, 3:35 PM CDT | Areal Flood Advisory | LMK | Larue, Nelson | 115 min |
| Jul 3, 3:49 PM CDT | Areal Flood Advisory | LMK | Bourbon, Fayette, Franklin, Harrison, Nicholas, Scott and 1 more | 3 hr |
| Jul 3, 3:58 PM CDT | Special Weather Statement | LMK | Garrard, Madison | 62 min |
| Jul 3, 4:05 PM CDT | Areal Flood Advisory | LMK | Breckinridge, Grayson, Hardin, Larue | 3 hr |
| Jul 3, 4:22 PM CDT | Areal Flood Advisory | LMK | Butler, Edmonson, Logan, Warren | 3 hr |
| Jul 3, 4:32 PM CDT | Flash Flood Warning | LMK | Boyle, Garrard, Lincoln, Madison | 4 hr |
| Jul 3, 4:35 PM CDT | Flash Flood Warning | LMK | Breckinridge, Grayson, Hardin, Larue, Marion, Nelson | 4 hr |
| Jul 3, 5:13 PM CDT | Areal Flood Advisory | LMK | Adair, Casey, Green, Lincoln, Metcalfe, Russell and 1 more | 2 hr |
| Jul 3, 5:33 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Monroe, Simpson, Warren | 3 hr |
| Jul 3, 5:44 PM CDT | Areal Flood Advisory | LMK | Henry | 2 hr |
| Jul 3, 6:11 PM CDT | Flash Flood Warning | LMK | Logan, Simpson, Warren | 3 hr |
| Jul 3, 6:21 PM CDT | Special Weather Statement | LMK | Jefferson | 44 min |
| Jul 3, 6:33 PM CDT | Areal Flood Advisory | LMK | Breckinridge, Grayson, Ohio | 117 min |
| Jul 3, 6:55 PM CDT | Special Weather Statement | LMK | Anderson, Franklin, Nicholas, Scott | 45 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.